MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: the lens remains implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implantation of the zxt225 intraocular lens (iol) in the patients right eye and the removal of the bandages, the patient complained of blurry vision at all distances at all times except when illuminated by bright white led light or from bright sunlight outdoors.This problem did not exist with the patients natural lens.The patient also reported notable photic effects of night vision marred by extreme start-bursts emanating from all light sources and a bluish cast to daylight scenes.No surgery related issues have been uncovered in subsequent follow-up exams.Additional information received reported the symptoms have significantly affected his ability to perform daily tasks such as driving at night.The subject if there were potentially any issues with the manufacturing of the iol.The subject was informed that, upon review of the complaint iol, it was determined the iol was manufactured within specifications.No additional information was received.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8845948
Report Number3011852734-2019-00160
Device Sequence Number19512166
Product Code POE
UDI-Device Identifier05050474605695
UDI-Public(01)05050474605695(17)220925
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Date Report Sent to FDA01/01/2005